MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX10L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX10L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 9WX10L
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint confirmed, the 1.6 mm drill bit was found to be stuck in the drill guide metallic section, which also broke off from the handle.Heat damage was observed on the handle.Available features were measured and found to meet specifications.A likely cause of the event is prying/leveraging the drill bit during use, resulting in excessive friction and heat.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a arthrex employee via e-mail that a ar-8717ds-0910 dynanite is damaged.This occurred during an unknown procedure when used normally, the dollar part was damaged.The case was completed using a new product.No additional information provided.Additional information requested.Additional information provided on 12/23/2021: the procedure being performed was a akin osteotomy.The drill was damaged in the guide, all debris produced was removed.A new drill of an unknown part number was used to complete the case.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 9WX10L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13620520
Report Number1220246-2022-04517
Device Sequence Number13977219
Product Code JDR
UDI-Device Identifier00888867288058
UDI-Public00888867288058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 9WX10L
Device Catalogue NumberAR-8717DS-0910
Device Lot Number0125103498
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Initial Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown